if you stop taking zoloft are there any side effects
Symptoms associated with discontinuation of Zoloft have been reported.
Patients should be monitored for these symptoms when discontinuing treatment. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible.
Adverse events particularly when cessation is abrupt, include the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g. paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania.
While these events are generally self-limiting, there have been reports of serious discontinuation symptoms.
I went off Zoloft abruptly and I was a wreck. I was anxios, crying, and could not get it together. When I started to take it again, I was fine. It has worked for me for 5 years now but I am concerned it caused me to gain 50 lbs. and I have insomnia. The only other med I am on is Morphine. Has anyone else gained weight on it or have sleeplessness? Everyone responds differently to antideppresents, That is why the doctors put you on a trial basis to see what works for you. You will find the med that helps you if you can work with your doctor closely, preferably a psychatrist. I wish you luck and good health!
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2013 • 2 answers
Posted 2 Aug 2014 • 1 answer
Posted 24 Jul 2016 • 2 answers
Posted 16 Dec 2016 • 1 answer
Posted 18 Aug 2017 • 3 answers